MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING

BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Model Number 3855
Medical Device Problem Codes Difficult to Remove (1528); Difficult to Advance (2920); Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/06/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the balloon was difficult to retrieve.The target lesion was located in the left anterior descending artery.A 15mmx3.50mm wolverine coronary cutting balloon was selected for use.During the procedure, the balloon was used to dilate existing stents after intravascular ultrasound (ivus) was performed.However, there was resistance while passing the balloon through a 6fr non-bsc guide catheter.Subsequently, the balloon was inflated twice in the artery but there was difficulty in retrieving the balloon into the guide.The balloon was then removed without incident but was damaged in the process.The procedure was completed with a different device.No complications were reported.
 
Event or Problem Description
It was reported that the balloon was difficult to retrieve.The target lesion was located in the left anterior descending artery.A 15mmx3.50mm wolverine coronary cutting balloon was selected for use.During the procedure, the balloon was used to dilate existing stents after intravascular ultrasound (ivus) was performed.However, there was resistance while passing the balloon through a 6fr non-bsc guide catheter.Subsequently, the balloon was inflated twice in the artery but there was difficulty in retrieving the balloon into the guide.The balloon was then removed without incident but was damaged in the process.The procedure was completed with a different device.No complications were reported.It was further reported that the balloon was removed via the guide catheter and that there were no pieces of the balloon left inside the patient's body.The procedure was completed without any incident.

Brand Name
WOLVERINE CORONARY CUTTING BALLOON
Common Device Name
CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9146542
Report Number2134265-2019-11774
Device Sequence Number2656435
Product Code NWX
UDI-Device Identifier08714729888376
UDI-Public08714729888376
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/18/2020
Device Model Number3855
Device Catalogue Number3855
Device Lot Number0022961440
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/06/2019
Supplement Date Received by Manufacturer10/09/2019
Initial Report FDA Received Date10/02/2019
Supplement Report FDA Received Date10/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE CATHETER- 6FR EBU LAUNCHER GUIDE (MDT); GUIDE CATHETER- 6FR EBU LAUNCHER GUIDE (MDT)